# SDR 20001109SH007

- Difficulty date: October 26, 2000
- Submitted: November 9, 2000
- Operation: General aviation
- Aircraft: N1991L
- Make and model: Beech B24R
- Aircraft serial: MC431
- System (JASC): 5510 · Horizontal Stabilizer Structure
- Part: Stabilator
- Part number: 16962000165
- Condition: Cracked
- Location: Aft
- Part time: 2,000 hours
- Component: Stabilator
- Component part number: 169620001603
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING INSPECTIONS OF UNDERSIDES OF STABILATORS ON BEECH SIERRAS, SUNDOWNERS, HAVE FOUND DEFECTS RANGING FROM WORKING RIVETS TO CRACKS IN LOWER SKINS.  PROBLEM IS CENTERED APPROX 6 INCHES OUT FROM FUSELAGE ON BOTH SIDES.  MECHANICS HAVE INSTALLED OVERSIZED RIVETS, ADDITIONAL RIVETS, PATCHES.  BEECH ADDRESSES THIS PROBLEM IN SI 1167, OFFERS A P/N FOR IMPROVED AFT CENTER SPAR CALLING FOR NEW SPAR TO BE BONDED TO SKINS.  REPLACED AFT CENTER SPARS, AFT LOWER SKINS ON 2 SIERRAS, IN ONE, SPARS CRACKED WEAKENED BY 0.250 INCH CHERRY MAX RIVETS AND TRIPPLING OF RIVETS.  ORIG SPAR DOES NOT OFFER ENOUGH SUPPORT TO CONTROL OIL CANNING EVEN THOUGH EXISTING SPAR MAY NOT BE CRACKED, WORKING, OR OVERSIZED.  (X)
